MAUDE Adverse Event Report: ARKRAY FACTORY, INC. RELION PRIME BLOOD GLUCOSE TEST SYSTEM

ARKRAY FACTORY, INC. RELION PRIME BLOOD GLUCOSE TEST SYSTEM
Model Number 701103
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code Coma (2417)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history records were reviewed and no anomalies were detected. retain strips of specified lot were tested with reference meter and passed testing with no failures detected.Actual product was not returned.If either meter or strips is returned, arkray will evaluate the product and file a follow-up report.
 
Event or Problem Description
Caller reported that the glucose meter is new, and she purchased 200 test strips.The caller then stated that she had been in the hospital because of a diabetic coma.The rep asked if the hospital visit was in relation to the meter and the customer stated, "well the meter didn't work, i know that much".The rep then asked more about the adverse event and the caller simply stated she went into a coma and she didn't even know she was a diabetic.The caller was uncooperative in answering any more questions regarding the event.Caller indicated the hospital visit was in relation to the meter "not working," but would not elaborate on the event.Arkray attempted to gather information and request the return of meter from the customer, but customer refused and discarded product.

Brand Name
RELION PRIME BLOOD GLUCOSE TEST SYSTEM
Common Device Name
BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
ARKRAY FACTORY, INC.
1480 koji konan-cho
koka shiga, 520-3306,
JA 
MDR Report Key8687818
Report Number1832816-2019-00011
Device Sequence Number3029861
Product Code NBW
UDI-Device Identifier00605388022943
UDI-Public(01)00605388022936,(01)00605388022943
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K091102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/17/2020
Device Model Number701103
Device Catalogue Number701103
Device Lot Number040219A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2019
Initial Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;